Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 96, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 11, 2007, 8:37 AM CDT for Dallas County, Polk County, Missouri. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2007, 8:37 AM CDT (13:37 UTC)
- Expired
- Jun 11, 2007, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Dallas County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 49 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:45 AM CDT | FLASH FLOOD | Pleasant Hope, MO | FLASH FLOODING IS OCCURRING OVER SEVERAL SECTIONS OF COUNTY ROADS 535 AND 530...OR BASICALLY LOW AREAS ALONG THE POMME DE TERRE RIVER. |
| Jun 11, 9:44 AM CDT | FLASH FLOOD | 3 S March, MO | A FEW ROADS WERE BEING CLOSED ACROSS SOUTHERN DALLAS COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 111338
FFWSGF
MOC059-167-111700-
/X.NEW.KSGF.FF.W.0096.070611T1337Z-070611T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
837 AM CDT MON JUN 11 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DALLAS COUNTY IN SOUTHWEST MISSOURI...
POLK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL NOON CDT.
* AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS MUCH
OF SOUTHERN MISSOURI. HEAVY RAIN WILL CAUSE SMALL STREAMS AND
CREEKS ACROSS POLK AND DALLAS COUNTY BECOME FLOODED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
BOLIVAR...BUFFALO...FAIR PLAY...MORRISVILLE...AND PLEASANT HOPE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3749 9286 3749 9307 3741 9309 3743 9363
3781 9363 3779 9321 3790 9319 3788 9287
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 7:52 AM CDT, 45 minutes earlier.
Area forecast discussion, Jun 11, 7:52 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 752 AM CDT MON JUN 11 2007 .DISCUSSION... SOUTHERLY LOW LEVEL JET AROUND 30-35KTS WILL CONTINUE TO TRANSPORT MOIST AIRMASS INTO THE REGION RIGHT INTO AREA OF BROAD UPWARD VERTICAL MOTION ACROSS SE KS AND SW MO. WEAK SHORTWAVE STILL MOVING ACROSS THE TOP OF THE RIDGE OVER THE CENTRAL PLAINS STATES. SHOWERS AND THUNDERSTORMS WILL REMAIN ACROSS THE OZARKS INTO EARLY THIS AFTERNOON AS THE LOW LEVEL JET VEERS AND IS ISENTROPICALLY LIFTED IN PLACE. MOISTURE PLUME FROM THE EAST PACIFIC WILL KEEP PUMPING 1.8 TO 2.0 INCH PRECIPITAL WATER VALUES INTO THE REGION AND INTERACT WITH THE ABOVE MENTIONED LLJ AND LIFT. CONVECTION SHOULD SLOWLY SHIFT INTO SOUTHERN MISSOURI LATER THIS MORNING. SIGNIFICANT HEAVY RAINFALL AS NOTED IN RECORD EVENT REPORT FOR YESTERDAY...JOPLIN 3.86...VICHY 2.52...WILL LIKELY CONTINUE TODAY WITH HEAVY RAIN EXPECTED AS THE PRIMARY WEATHER HAZARD. SEVERE WEATHER IS NOT EXPECTED FOR TODAY AS WE REMAIN CLOUD COVERED WHICH WILL LIMIT INSTABILITY AS NOTED BY WRF-NAM WITH 700-1200 MLCAPES AT 18Z. THERE WILL BE SOME UPPER LEVEL DIVERGENCE AND MODERATE LIFT SO SOME STRONG STORMS WILL BE POSSIBLE OVER WESTERN MISSOURI AND SOUTHEAST KANSAS ALONG THE MISSOURI/KANSAS LINE. THE STAGNANT UPPER LEVEL PATTERN WILL CONTINUE THROUGH THE END OF THE WEEK WITH HIGHLY AMPLIFIED RIDGE NOTED ON THE GFS AND ECMWF. BLOCKING TROF ON THE EAST COAST AND OVER THE WESTERN U.S. WILL MODIFY THE FLOW HERE AND THERE BUT NEVER GET THEIR ACTS TOGETHER...LEAVING THE RIDGE IN PLACE. AFTER TUESDAY BEST AXIS OF INSTABILITY SHIFTS TO THE WEST ACROSS WESTERN KANSAS WITH CORFIDI VECTORS NOT INDICATING VERY MUCH MOVEMENT OF CONVECTION. DID NOT MESS WITH THE PERIODS AFTER WEDNESDAY AS PREVIOUS FORECAST LOOKED GOOD. WILL HAVE TO ASSES TEMPERATURES LATER IN THE WEEK AS CLOUDS HANG OUT OVER THE WESTERN CWA. THIS COULD BRING HIGHER TEMPERATURES TO THE EAST WITH COOLER TEMPERATURES IN THE WEST. HATCH && .AVIATION... FOR THE 12Z TAFS...HEAVY RAIN AND THUNDERSTORMS ONGOING WITH CHANCES THROUGH MUCH OF THE TAF PERIOD. A WEAK DISTURBANCE ALOFT...COMBINED WITH A MOIST ATMOSPHERE CONTINUES TO PRODUCE HEAVY RAIN ACROSS SW MO...SE KS AND NE OK. DEVELOPMENT WILL CONTINUE TO THE SW OF BOTH THE JLN AND SGF TERMINALS AND MOVE NORTHEAST THROUGHOUT OF TODAY. DUE TO THIS...INTERMITTENT RAIN AND THUNDERSTORMS ARE EXPECTED INTO THE AFTERNOON HOURS OF MONDAY. A BRIEF BREAK IN THE ACTION MAY OCCUR DURING THE LATE MORNING AND EARLY AFTERNOON HOURS...HOWEVER REDEVELOPMENT IS EXPECTED FROM MID AFTERNOON ONWARD. CIGS AND VIS WILL VARY WILDLY...ESPECIALLY OVER THE NEXT 6 OR SO HOURS. OUTSIDE OF SHRA/TSRA GENERALLY VFR CONDITIONS ARE EXPECTED. WITHIN AREAS OF SHRA/TSRA IFR WILL OCCUR...AS HAS BEEN OBSERVED PREVIOUSLY THIS PAST EVENING. A PERIOD OF MVFR CIGS WILL BE POSSIBLE AS THE RAIN LIGHTENS UP MONDAY...WITH THIS DECK LIFTING TO LOW END VFR BY AFTERNOON. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH TODAY THROUGH NOON TODAY. KS...FLASH FLOOD WATCH FOR SOUTHEAST KANSAS THROUGH NOON TODAY. WFO SGF
Hazardous weather outlook, Jun 11, 6:05 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 605 AM CDT MON JUN 11 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 605 AM CDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL AND FLASH FLOODING. A FEW STRONG OR ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...WITH HAIL TO THE SIZE OF ONE INCH AND WIND GUSTS IN EXCESS OF 60 MPH. AREAS AFFECTED AND TIMING: EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. DISCUSSION: THE LEADING EDGE OF A LOW LEVEL JET ALONG WITH MODERATE UPWARD MOTION WILL MAINTAIN SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH EARLY TODAY IN THE WARM AND MOIST AIRMASS IN PLACE OVER THE MIDWEST. CONVECTION CONTINUES TO DEVELOP OVER KANSAS AND NORTHERN OKLAHOMA AND MOVE OVER SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THE PRIMARY HAZARD DURING THE REMAINDER OF THE MORNING THROUGH EARLY TODAY WILL CONTINUE TO BE TORRENTIAL RAINFALL AND FLASH FLOODING. STORM TOTAL RAINFALL AMOUNTS BETWEEN THREE AND FIVE INCHES OCCUR ACROSS EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. FLASH FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND LOW WATER CROSSINGS IS EXPECTED. A FEW STRONG STORMS ARE POSSIBLE...WITH WIND GUSTS TO 40 MPH AND HAIL TO THE SIZE OF ONE HALF INCH WILL BE POSSIBLE THIS AFTERNOON MAINLY NEAR THE MISSOURI AND KANSAS STATE LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL REMAIN POSSIBLE ON AN AFTERNOON BASIS THROUGH NEXT SATURDAY. A RATHER STAGNANT WEATHER PATTERN WILL CONTINUE THROUGH THE END OF THE WEEK. THIS WILL KEEP THE UNSTABLE AND HUMID AIRMASS ACROSS THE REGION. THUNDERSTORMS WILL BE SCATTERED IN NATURE...AND BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND GUSTY DOWN BURST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) HATCH
In the hours before
Local storm report, Jun 11, 7:27 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 AM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM FLASH FLOOD 1 W CARTHAGE 37.18N 94.33W
06/11/2007 JASPER MO AMATEUR RADIO
WATER RESCUE IN PROGRESS ON 170 AND FAIRVIEW ROAD.
&&
JLTLocal storm report, Jun 11, 7:36 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 AM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD CARTHAGE 37.18N 94.31W
06/11/2007 JASPER MO EMERGENCY MNGR
A CAR WAS HALFWAY UNDERWATER AT THE JUNCTION OF 171 AND
GUM ROAD IN CARTHAGE.
&&
JLTLocal storm report, Jun 11, 7:42 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 AM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 AM FLASH FLOOD JASPER 37.34N 94.30W
06/11/2007 JASPER MO AMATEUR RADIO
NORTH AND SOUTH BOUND LANES OF HIGHWAY 71 NEAR JASPER ARE
CLOSED DUE TO HIGH WATER.
&&
HATCHLocal storm report, Jun 11, 7:50 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 AM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD CARTHAGE 37.18N 94.31W
06/11/2007 JASPER MO AMATEUR RADIO
WATER RESCUE IN PROGRESS ON JAYHAWK AND 171 IN CARTHAGE.
&&
JLTLocal storm report, Jun 11, 7:54 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 AM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD 2 NW CARTHAGE 37.20N 94.34W
06/11/2007 JASPER MO LAW ENFORCEMENT
WATER RESCUE IN PROGRESS AT HIGHWAY 171 AND JAYHAWK ROAD.
&&
DCRAMERLocal storm report, Jun 11, 8:04 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
804 AM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM FLASH FLOOD CARTHAGE 37.18N 94.31W
06/11/2007 JASPER MO EMERGENCY MNGR
SIX WATER RESCUES IN PROGRESS. WATER IS FLOWING INTO
HOMES IN CARTHAGE. SPRING RIVER IS OUT OF ITS BANKS AND
RISING IN THE NORTHWEST SECTION OF THE COUNTY.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:43 PM CDT | Flash Flood Warning | SGF | Newton | 8 hr |
| Jun 10, 11:51 PM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Jun 11, 4:01 AM CDT | Flash Flood Warning | SGF | Dade, Lawrence | 8 hr |
| Jun 11, 5:37 AM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Jun 11, 5:54 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
| Jun 11, 8:33 AM CDT | Flash Flood Warning | SGF | Barry, Christian, Douglas, Howell, McDonald, Oregon and 7 more | 3 hr |
| Jun 11, 11:41 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.